Question Answered step-by-step Review theattached article, paying particular attention to the case… Review the attached article, paying particular attention to the case study on p. 13First, identify the two types of IT-related incidentsBriefly describe the situation in the case studyWhat type of IT incident is seen in this case study?What were the potential consequences to the patient in this case study?How can nurse leaders establish a culture of safety related to health IT?case study:Case Study: Health IT Event Report Leads to Safety ImprovementsA hospital’s electronic medication administration record (eMAR) shortened the display for morphine orders by cutting off the information indicating whether the drug is delivered as an extended-release formulation for long-term control of pain or as an immediate-release formulation for breakthrough pain. The organization had made the transition to eMAR from paper MARs, which clearly indicated the drug formulation ordered and administered.A cancer patient’s physician ordered extended-release morphine to be given to the patient every 12 hours to control cancer pain. The patient could also receive a smaller dose of the immediate-release formulation as needed for breakthrough pain. In the eMAR, each order was displayed as “morphine”; the dosing information about the regularly scheduled and as-needed doses was cut off in the display.When one patient complained of pain, the patient was mistakenly given both formulations of the drug at the same time, causing the patient to suffer a respiratory arrest. An overdose of morphine, which is a high-alert medication, can cause serious patient harm. T he patient was successfully intubated and resuscitated. The event was reported to the organization’s event reporting program. After reviewing the event, the organization worked with its health IT developer to ensure that the eMAR display for “morphine” included information about the drug formulation. Additionally, the organization identified other same-drug-name displays that cut off information about the drug dose in the eMAR and requested that the developer correct the display to show the dosing information.Article name: How to Identify and AddressUnsafe Conditions Associatedwith Health ITNovember 15, 2013 Health Science Science Nursing NURS 4510 Share QuestionEmailCopy link Comments (0)
allessaysexpert.com is a writing facility that renders academic assistance to students studying. Nevertheless, under no given circumstances can our customers submit our assistance as their own work.
GET IN TOUCH
+1 (234) 295-3084